MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G10435
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hub of an ultrathane dawon-mueller mac-loc locking loop multipurpose drainage catheter broke.At the beginning of a nephrostomy catheter exchange procedure, a fracture in the mac-loc hub was observed.The device hub exhibited complete separation into fragments.For this reason, the device was not used.A photo provided by the customer shows the mac-loc was fractured above the hub cap.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.H3 - device evaluated by mfg.? device evaluation anticipated but has not begun.Awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9: date returned to mfg.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 27jun2025, it was reported that there was no leakage found because the device was not used.The device was found broken immediately after starting the urine drainage procedure.No force was applied on the catheter.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d4 - primary udi number.Investigation ¿ evaluation.It was reported that the hub of an ultrathane dawon-mueller mac-loc locking loop multipurpose drainage catheter broke.At the beginning of a nephrostomy catheter exchange procedure, a fracture in the mac-loc hub was observed.The device hub exhibited complete separation into fragments.For this reason, the device was not used.No force was said to have been applied on the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned in an unused and damaged condition.A visual examination confirmed that the mac-loc adaptor fractured, leaving a section within the connecting cap and still connected to the catheter shaft.The customer has also provided a photo showing the reported damage.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no quality control discrepancies.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu supplied (t_multi2_rev1) with the mac-loc drainage catheters instructs that the product should be inspected prior to use to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the damage occurred during the shipping process due to rough transport.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22166511
Report Number1820334-2025-00669
Device Sequence Number13111932
Product Code FGE
UDI-Device Identifier00827002104358
UDI-Public(01)00827002104358(17)271113(10)16338284
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10435
Device Catalogue NumberULT12.0-38-25-P-5S-CLDM-HC
Device Lot Number16338284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2025
Supplement Date Received by Manufacturer06/27/2025
01/07/2026
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/02/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale